Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 165, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2016, 7:00 PM EDT for Randolph County, Terrell County, Georgia. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2016, 7:00 PM EDT (23:00 UTC)
- Expired
- Jun 17, 2016, 7:16 PM EDT
- In force
- 16 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Randolph County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 109 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 5:08 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2713 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775
WUUS52 KTAE 172300
SVRTAE
GAC243-273-172330-
/O.NEW.KTAE.SV.W.0165.160617T2300Z-160617T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 PM EDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TERRELL COUNTY IN SOUTHWESTERN GEORGIA...
SOUTHEASTERN RANDOLPH COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 730 PM EDT
* AT 700 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHELLMAN...OR
10 MILES WEST OF DAWSON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DAWSON...SHELLMAN...SASSER...BRONWOOD...DAWSON MUNICIPAL A/P...YEOMANS...
GRAVES...HEROD...DOVEREL...OAKVILLE...CHICKASAWHATCHEE...PACHITLA...
MARTINS CROSSROADS...BRIDGES CROSSROAD AND FOUNTAIN BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3186 8429 3179 8428 3175 8429 3170 8429
3169 8431 3169 8429 3164 8430 3166 8469
3183 8470 3187 8430
TIME...MOT...LOC 2300Z 267DEG 16KT 3175 8461
HAIL...1.00IN
WIND...60MPH
$$
JLF1 follow-up statement
922
WWUS52 KTAE 172316
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
716 PM EDT FRI JUN 17 2016
GAC243-273-172326-
/O.CAN.KTAE.SV.W.0165.000000T0000Z-160617T2330Z/
TERRELL GA-RANDOLPH GA-
716 PM EDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR TERRELL AND SOUTHEASTERN
RANDOLPH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHWESTERN GEORGIA.
LAT...LON 3186 8429 3179 8428 3175 8429 3170 8429
3169 8431 3169 8429 3164 8430 3166 8469
3183 8470 3187 8430
TIME...MOT...LOC 2315Z 267DEG 16KT 3175 8452
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:00 PM EDT, 3 hours earlier.
Area forecast discussion, Jun 17, 4:00 PM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Tallahassee FL
400 PM EDT FRI JUN 17 2016
.NEAR TERM [Through Tonight]...
Convection got off to a late morning start across the Florida big
bend area and has been concentrated across the Florida counties
through early afternoon. An expansive outflow boundary can be seen
on the TLH 88-D moving northward into southern Georgia with storms
firing along and ahead of it with storms moving generally
southeastward. The risk of severe weather is increasing with
increasing instability and mid level lapse rates. Adding to the mix
is a complex of storms developing across northern Mississippi
eastward to northern Georgia currently and moving southeastward.
Local models have a good handle on this complex as it chugs
southeastward toward our CWA. Timing of these storms entering our
Alabama counties is around 22Z then entering our western Florida
counties an hour or so later. Given the thermodynamic profile,
damaging winds is the main threat followed by large hail. SPC has
issued a SEVERE THUNDERSTORM WATCH for our southeast Alabama
counties through 9 PM CDT. It is possible that a local extension of
this watch may be needed for our western Florida counties this
evening. Instability will wane after sunset with an overall
weakening of convection by late evening.
.SHORT TERM [Saturday Through Sunday Night]...
A cold front will be situated across the CWA Saturday morning and
sink south of the area by Saturday night. Enough moisture and
instability will remain for convection to develop Saturday. Hi-res
models clearly show the focus in the southern half of the CWA
while other models suggest potential extending further north. Have
kept the highest PoPs (40-50%) for Saturday across the southern
part of the CWA with 20-30% across the north. By Sunday, high
pressure builds into the CWA from the mid-Atlantic, bringing drier
air into the CWA, with convection mainly limited to the marine
area.
Maximum temperatures through the short term will be near to below
normal.
.LONG TERM [Monday Through Friday]...
Surface high pressure will dominate initially in the long term
with dry conditions across the CWA. This will weaken some mid-week
as a front sinks into the TN valley. Rain chances will return for
late in the week as the front sinks southward.
&&
.AVIATION [Through 18Z Saturday]...
Showers and thunderstorms will become more numerous this evening.
Thunderstorms will contain gusty winds and some could be severe.
Expect VFR conditions outside of thunderstorms. By midnight
showers and storms will become more isolated.
&&
.MARINE...
Moderate westerly winds will continue through tonight with small
craft exercise caution conditions. Winds will increase Saturday
night to Sunday night with brief Small Craft Advisory conditions
possible. After this, winds and seas will remain lower through
the remainder of the week.
&&
.FIRE WEATHER...
A moist airmass will preclude red flag conditions for the next
several days.
&&
.HYDROLOGY...
While widespread flooding is not expected, widespread showers and
thunderstorms are expected this evening with scattered storms
tomorrow. This could lead to localized heavy rainfall with
localized flooding of low lying and poor drainage areas,
especially in urban locations. Significant rises on local rivers
are not expected. Drier conditions are expected beginning
Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 88 72 89 69 / 60 50 30 10 10
Panama City 78 85 74 86 73 / 40 40 40 20 10
Dothan 73 86 70 87 67 / 60 30 20 10 0
Albany 72 87 68 87 66 / 70 20 20 10 10
Valdosta 72 86 69 86 65 / 60 50 20 10 0
Cross City 75 89 71 89 68 / 50 50 40 20 0
Apalachicola 78 87 75 87 73 / 40 50 40 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Saturday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
AL...Severe Thunderstorm Watch until 10 PM EDT /9 PM CDT/ tonight
for Coffee-Dale-Henry-Geneva-Houston.
GA...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...McDermott
MARINE...Fieux
FIRE WEATHER...Scholl
HYDROLOGY...FieuxIn the hours before
Special weather statement, Jun 17, 4:36 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 436 PM EDT FRI JUN 17 2016 FLZ013-026-172100- CALHOUN FL-LIBERTY FL- 436 PM EDT FRI JUN 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIBERTY AND CENTRAL CALHOUN COUNTIES UNTIL 500 PM EDT/400 PM CDT/... AT 436 PM EDT/336 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BLOUNTSTOWN... MOVING EAST AT 5 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLOUNTSTOWN...ORANGE...BRISTOL...SCOTTS FERRY...HUGH CREEK...RED OAK... MARYSVILLE...DURHAM...WOODS...CLARKSVILLE...ESTIFFANULGA...FRINK...ABE SPRINGS...SHARPSTOWN AND KENNYS MILL. LAT...LON 3029 8529 3048 8526 3047 8495 3021 8500 TIME...MOT...LOC 2036Z 280DEG 5KT 3038 8517 15-HARRIGAN
Special weather statement, Jun 17, 4:45 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 445 PM EDT FRI JUN 17 2016 FLZ016-GAZ156-172130- GADSDEN FL-DECATUR GA- 445 PM EDT FRI JUN 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GADSDEN AND SOUTHWESTERN DECATUR COUNTIES UNTIL 530 PM EDT... AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHATTAHOOCHEE...OR 12 MILES NORTHWEST OF QUINCY...MOVING EAST AT 5 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... QUINCY...GREENSBORO...CHATTAHOOCHEE...GRETNA...MOUNT PLEASANT...HARDIN HEIGHTS...DOUGLAS CITY...SAWDUST...SYCAMORE...FACEVILLE...JINKS...ROSEDALE... HARDAWAY AND RECOVERY. LAT...LON 3059 8487 3078 8481 3078 8453 3050 8459 TIME...MOT...LOC 2045Z 279DEG 5KT 3068 8475 15-HARRIGAN
Special weather statement, Jun 17, 5:05 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 505 PM EDT FRI JUN 17 2016 FLZ011-013-026-172145- JACKSON FL-CALHOUN FL-LIBERTY FL- 505 PM EDT FRI JUN 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIBERTY...CENTRAL CALHOUN AND SOUTH CENTRAL JACKSON COUNTIES UNTIL 545 PM EDT/445 PM CDT/... AT 505 PM EDT/405 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLOUNTSTOWN...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLOUNTSTOWN...ORANGE...BRISTOL...ALTHA...SCOTTS FERRY...WHITE POND...RED OAK...CHASON...DURHAM...WOODS...NETTLE RIDGE...CLARKSVILLE...BLOUNTSTOWN AIRPORT...HENDERSON MILL...SELMAN...MACEDONIA...FRINK...CAMPS HEAD... CHIPOLA AND SHARPSTOWN. LAT...LON 3037 8529 3063 8527 3050 8485 3019 8500 TIME...MOT...LOC 2105Z 296DEG 9KT 3041 8515 15-HARRIGAN
Special weather statement, Jun 17, 5:40 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 440 PM CDT FRI JUN 17 2016 FLZ010>014-172230- JACKSON FL-INLAND GULF FL-INLAND BAY FL-CALHOUN FL-WASHINGTON FL- 440 PM CDT FRI JUN 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY...NORTHERN GULF...WESTERN CALHOUN...EAST CENTRAL WASHINGTON AND SOUTHWESTERN JACKSON COUNTIES UNTIL 530 PM CDT... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF MARIANNA TO 10 MILES NORTH OF STONEMILL CREEK...AND MOVING WEST AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ALFORD...SCOTTS FERRY...BETTS...MOOSE POND...WHITE POND...ROUND LAKE... CENTER LAKE...CLARKSVILLE...FOUNTAIN...KYNESVILLE...CHIPOLA PARK... SAUNDERS...FRINK...RIDGETOP...CAMPS HEAD...BROAD BRANCH...KINARD...COMPASS LAKE...STEELE CITY AND GILBERTS MILL. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3073 8552 3019 8537 3024 8511 3077 8529 TIME...MOT...LOC 2139Z 111DEG 7KT 3073 8534 3029 8520 55-SCHOLL
Local storm report, Jun 17, 6:16 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL CUTHBERT 31.77N 84.79W
06/17/2016 M1.75 INCH RANDOLPH GA FIRE DEPT/RESCUE
&&
PULLINLocal storm report, Jun 17, 6:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
641 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 E BETTS 30.54N 85.38W
06/17/2016 CALHOUN FL LAW ENFORCEMENT
TREEE DOWN ACROSS COUNTY ROAD 167 NEAR THE INTERSECTION
OF COUNTY ROAD 274.
&&
PULLINThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:35 PM EDT | Special Weather Statement | TAE | Miller, Seminole | 25 min |
| Jun 17, 4:47 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 23 min |
| Jun 17, 6:11 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 49 min |
| Jun 17, 7:04 PM EDT | Special Weather Statement | TAE | Ben Hill | 56 min |
| Jun 17, 7:18 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Turner | 42 min |
| Jun 17, 7:20 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 55 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.